Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Homogeneous spaces with vanishing Steenrod squaring operations

Author: Victor Schneider
Journal: Proc. Amer. Math. Soc. 50 (1975), 451-458
MSC: Primary 57E25; Secondary 57F15
MathSciNet review: 0405470
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ G$ is a compact, connected Lie group, $ H$ is a closed subgroup of $ G$ and $ G/H$ has no nonzero Steenrod operations, then $ G/H$ splits as a product of homogeneous spaces of simple Lie groups (the factors of $ G$). This fact is used to classify transitive actions on spaces with vanishing Steenrod operations, namely product of certain Stiefel manifolds and spheres.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57E25, 57F15

Retrieve articles in all journals with MSC: 57E25, 57F15

Additional Information

Keywords: Homogeneous space, Steenrod operations, spectral sequence
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society